MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FRONTIER II; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FRONTIER II; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5586
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332); Data Problem (3196)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient presented for routine pulse generator replacement.Upon device interrogation prior to the procedure, it was discovered that only basic parameters were available.No battery information could be obtained.The physician had noted that on (b)(6) 2018 the remaining longevity was a year but the device prematurely reached elective replacement indicator on (b)(6) 2018.The device was explanted and replaced.The patient was stable.
 
Event or Problem Description
New information receives stated that per physician the battery estimated one year remaining; however, a month later device reached elective replacement indicator.It was also noted that there was no communication with the device.It was mentioned that the battery had one year remaining in (b)(6) 2018 and patient presented in office in eri six months later.
 
Additional Manufacturer Narrative
The reported event of premature battery depletion was not confirmed.Device was received in backup vvi mode, and at eri voltage level.Analysis of device image indicated that the backup operation has occurred post explant due to exposure to cold temperature.The false eri triggered about three months before the explant date which resulted from transient low battery voltage, consistent with high pacing output usage.Longevity assessment was performed based on field settings and it has met the projected longevity.

Brand Name
FRONTIER II
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key8157875
Report Number2017865-2018-18790
Device Sequence Number1625441
Product Code NKE
UDI-Device Identifier05414734502948
UDI-Public05414734502948
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2009
Device Model Number5586
Device Lot Number0002134101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer12/10/2018
01/16/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/14/2018
01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR